Alert archive / Nevada / Special Weather Statements in 2021
Special Weather Statement, NWS Elko, NV
NWS Elko, NV issued this special weather statement at Aug 1, 2021, 2:11 PM PDT. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2021, 2:11 PM PDT (21:11 UTC)
- Expired
- Aug 1, 2021, 2:45 PM PDT
- In force
- 34 min
- Issued by
- NWS Elko, NV
The radar
The Elko radar (KLRX), 187 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.2 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 131 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
154 WWUS85 KLKN 012111 SPSLKN Special Weather Statement National Weather Service Elko NV 211 PM PDT Sun Aug 1 2021 NVZ039-012145- South Central Elko County NV- 211 PM PDT Sun Aug 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELKO COUNTY UNTIL 245 PM PDT... At 211 PM PDT, Doppler radar was tracking a strong thunderstorm 22 miles south of Oasis, moving northeast at 5 mph. Dime size hail and wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Elko County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4067 11462 4072 11465 4080 11455 4064 11448 TIME...MOT...LOC 2111Z 247DEG 5KT 4071 11456 $$ 86
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Aug 1, 1:23 PM PDT, 48 minutes earlier.
Area forecast discussion, Aug 1, 1:23 PM PDT, 48 minutes before
Area Forecast Discussion National Weather Service Elko NV 123 PM PDT Sun Aug 1 2021 .SYNOPSIS...Showers and thunderstorms are expected again today with some showers producing locally moderate to heavy rainfall at times. A cooling trend continues, with high temperatures in the 70s and 80s this evening. More showers and thunderstorms in eastern Nevada on Monday afternoon, but conditions generally dry out with a warming trend beginning. && .SHORT TERM...Today through Tuesday. Moisture continues to be prevalent across the region as model agreement sees upper-level ridging extend the closed upper-level high to the north and allow for southerly flow to advect moisture up to us. Look for widespread shower and thunderstorm activity to once again be present this afternoon and evening with the moisture. Activity could edge slightly more towards the severe side as SPC places portions of the eastern Nevada border under the marginal risk for today where potential gusty winds and small hail could occur this afternoon. Latest models look to agree as they place decent CAPE values as clear west as Eureka county with small bands of wind shear present over White Pine county. Meanwhile, the heavier moisture will continue to bring pockets of moderate to heavy rain around the region continuing the threat for flash flooding. A Flash Flood watch continues for all counties but Humboldt county until 8 pm tonight. Look for activity to slowly to taper off in the late evening with a few showers possibly lingering into the overnight. For Monday, models see a short-wave trough make its way east from the California coast. This propagation will in turn dampen the high and cut of the flow of moisture into our region. Activity will still be present Monday afternoon, but showers and thunderstorms will be more concentrated along the eastern Nevada boarder. The only exception to this will be stray isolated dry thunderstorms that manage to find a foothold on enough residual moisture from the activity over the weekend. Tuesday will look to completely dry us out as models see the upper-level high remain stationary over our region. Temperatures will warm back up Monday and Tuesday as we see afternoon temperatures are expected to be back in the 80s to 90s. Overnight temperatures are expected to remain in the 50s to 60s. .LONG TERM...Tuesday night through next Sunday. High pressure is progged to be centered over southern Nevada Tuesday night and Wednesday. There is some moisture remaining to the north along the border with Idaho, and that will lead to isolated storms north of the I-80 corridor. Otherwise, quiet weather will persist with highs warming into the mid 90s to low 100s in the north and upper 80s to mid 90s in the central parts of the forecast area. Quiet conditions will remain during the overnight with lows in the 50s to maybe the low 60s. By Thursday the ridge axis gets depressed south and east as an upper level trough moves across the Oregon/Washington area to the north. This will bring breezy winds and slightly cooler temperatures to the region. There could be some fire weather concerns as wind/RH will be near critical levels. Highs will be in the 80s and 90s. Look for benign weather over the night with lows in the 50s and 60s. Friday through Sunday. West to east flow will keep a lid on weather. Look for highs in the 80s and 90s and lows in the 50s. && .AVIATION...Showers and thunderstorms will continue into the early evening. Main threats continue to be heavy rain, reductions to VSBY and CIGs. Smoke and haze still lingers across northern sites, but any impacts are expected to be minimal. && .FIRE WEATHER...Latest satellite and radar imagery have already begun to see the start of activity with cells beginning to spread along the eastern border of Nevada. Showers and thunderstorms are expected to produce wetting rains this afternoon and evening across much of the region, the exception is fire zone 437 where less moisture resides. Lightning may still occur outside of rain shafts that could spark fires, but the high humidity values will limit fire spread. Outside of this look for erratic and gusty winds to be the norm this afternoon for zones 425, 426, 427, and 470 where recent high resolution models have suggest the potential for much stronger storms. Drier air should begin to spread from the west Monday as models see the monsoonal flow cut off from our region. Activity for Monday will be more concentrated to 470 and 425, but isolated dry thunderstorms remain possible in areas where residual moisture still lingers. Dry conditions look to prevail past Monday with some potential isolated activity along the eastern Nevada border. && .LKN WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 8 PM PDT this evening for Northeastern Nye County-Northern Elko County-Northern Lander County and Northern Eureka County-Northwestern Nye County-Ruby Mountains and East Humboldt Range-South Central Elko County-Southeastern Elko County-Southern Lander County and Southern Eureka County- Southwest Elko County-White Pine County. && 94/86/86/94
In the hours before
Special weather statement, Aug 1, 10:21 AM PDT, 3 hours 50 minutes before
Special Weather Statement National Weather Service Elko NV 1021 AM PDT Sun Aug 1 2021 NVZ030-031-033>041-020300- Humboldt County-Northern Elko County-Southeastern Elko County- Ruby Mountains and East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwest Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, West Wendover, Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, Spring Creek, Ruby Lake, Oasis, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 1021 AM PDT Sun Aug 1 2021 ...Isolated strong to severe thunderstorms and moderate to heavy rain possible again today... A very moist airmass continues to reside over northern and central Nevada for today. This airmass will fuel afternoon showers and thunderstorms again across the area. Some of these storms may be strong to severe in nature and could produce one inch or greater hail and gusty winds up to 60 mph. These isolated strong to severe storms are possible across portions of southern Lander/Eureka, northern Nye, White Pine, and eastern Elko counties. In addition, any storm will be able to produce moderate to locally heavy rain, leading to localized flash flooding. The threat for heavy rain exists for all of northern and central Nevada. If recreating outdoors, especially in remote areas, ensure to inform loved ones of your destination and expected time of return. Also, if driving across the backcountry, be aware that poor drainage areas may have standing water. If you come across water on a roadway, TURN AROUND, DON'T DROWN! Visit www.weather.gov/elko for the latest weather information.
Local storm report, Aug 1, 10:22 AM PDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
1022 AM PDT SUN AUG 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD LAMOILLE 40.74N 115.49W
07/30/2021 ELKO NV OTHER FEDERAL
UPDATES PREVIOUS FLASH FLOOD REPORT FROM
LAMOILLE. PROLONGED AND HEAVY RAINFALL FROM
SHOWERS PARKED OVER THE RUBY MTNS PRODUCED A
RADAR ESTIMATED RAINFALL ACCUMULATION OF 2
TO 3 INCHES. THIS CAUSED FLASH FLOODING AND
AN AREA OF DEBRIS FLOW INCLUDING MUD, SAND,
AND ROCK OVER THE ROADWAY. IT WAS ESTIMATED
SOME SPOTS OF DEBRIS TO BE 2 TO 4 FEET DEEP
ON THE ROADWAY PER PHOTOS AND FIRST HAND
REPORTS.
&&
COSpecial weather statement, Aug 1, 11:43 AM PDT, 2 hours 28 minutes before
Special Weather Statement National Weather Service Elko NV 1143 AM PDT Sun Aug 1 2021 NVZ035-011915- White Pine County NV- 1143 AM PDT Sun Aug 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WHITE PINE COUNTY UNTIL 1215 PM PDT... At 1143 AM PDT, Doppler radar was tracking a strong thunderstorm 7 miles north of Great Basin National Park, moving north at 15 mph. Dime size hail and wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of east central White Pine County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3902 11413 3901 11421 3921 11437 3924 11405 TIME...MOT...LOC 1843Z 170DEG 14KT 3911 11421 86
Special weather statement, Aug 1, 12:38 PM PDT, 1 hour 33 minutes before
Special Weather Statement National Weather Service Elko NV 1238 PM PDT Sun Aug 1 2021 NVZ035-012015- White Pine County NV- 1238 PM PDT Sun Aug 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WHITE PINE COUNTY UNTIL 115 PM PDT... At 1238 PM PDT, Doppler radar was tracking a strong thunderstorm 17 miles southwest of Cherry Creek, moving northeast at 25 mph. Dime size hail and wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of north central White Pine County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3960 11512 3969 11518 3988 11499 3960 11475 TIME...MOT...LOC 1938Z 234DEG 21KT 3969 11507 86
Special weather statement, Aug 1, 2:00 PM PDT, 11 minutes before
Special Weather Statement National Weather Service Elko NV 200 PM PDT Sun Aug 1 2021 NVZ033-035-039-012145- Southeastern Elko County NV-South Central Elko County NV- White Pine County NV- 200 PM PDT Sun Aug 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITE PINE AND SOUTHEASTERN ELKO COUNTIES UNTIL 245 PM PDT... At 200 PM PDT, Doppler radar was tracking a strong thunderstorm 15 miles west of Ibapah, or 18 miles east of Lages Junction, moving east at 20 mph. Pea sized hail and wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern White Pine and southeastern Elko Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3998 11435 4013 11443 4025 11405 3996 11404 TIME...MOT...LOC 2100Z 221DEG 32KT 4010 11427 87
Special weather statement, Aug 1, 2:11 PM PDT, 0 minutes before
Special Weather Statement National Weather Service Elko NV 211 PM PDT Sun Aug 1 2021 NVZ039-012145- South Central Elko County NV- 211 PM PDT Sun Aug 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELKO COUNTY UNTIL 245 PM PDT... At 211 PM PDT, Doppler radar was tracking a strong thunderstorm 22 miles south of Oasis, moving northeast at 5 mph. Dime size hail and wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Elko County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4067 11462 4072 11465 4080 11455 4064 11448 TIME...MOT...LOC 2111Z 247DEG 5KT 4071 11456 86
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 5:06 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Jul 31, 5:21 PM PDT | Special Weather Statement | LKN | 54 min | |
| Jul 31, 5:38 PM PDT | Special Weather Statement | LKN | 37 min | |
| Jul 31, 5:54 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Jul 31, 6:15 PM PDT | Special Weather Statement | LKN | 30 min | |
| Jul 31, 6:19 PM PDT | Areal Flood Advisory | LKN | Elko | 5 hr |
| Jul 31, 6:49 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Aug 1, 11:39 AM PDT | Areal Flood Advisory | LKN | Elko | 110 min |
| Aug 1, 11:43 AM PDT | Special Weather Statement | LKN | 32 min | |
| Aug 1, 11:46 AM PDT | Areal Flood Advisory | LKN | Elko | 36 min |
| Aug 1, 12:16 PM PDT | Flash Flood Warning | LKN | White Pine | 2 hr |
| Aug 1, 12:20 PM PDT | Flash Flood Warning | LKN | Elko | 2 hr |
| Aug 1, 12:34 PM PDT | Areal Flood Advisory | LKN | Elko | 42 min |
| Aug 1, 12:38 PM PDT | Special Weather Statement | LKN | White Pine | 37 min |
| Aug 1, 1:15 PM PDT | Flash Flood Warning | LKN | Elko | 3 hr |
| Aug 1, 1:37 PM PDT | Areal Flood Advisory | LKN | White Pine | 3 hr |
| Aug 1, 2:00 PM PDT | Special Weather Statement | LKN | 45 min | |
| Aug 1, 2:43 PM PDT | Special Weather Statement | LKN | 47 min | |
| Aug 1, 3:24 PM PDT | Special Weather Statement | LKN | Elko | 36 min |
| Aug 1, 3:29 PM PDT | Special Weather Statement | LKN | 31 min | |
| Aug 1, 3:30 PM PDT | Special Weather Statement | LKN | 30 min | |
| Aug 1, 3:47 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Aug 1, 4:00 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Aug 1, 4:24 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
Nearby
Special Weather Statements in Nevada, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.